MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event : date of event was approximated to (b)(6) 2023 based on the date the manufacturer became aware of the event.Imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was to be used for an unknown procedure on an unknown date.During the procedure, inside the patient, the stent introducer broke upon stent deployment.The broken introducer was successfully removed from the patient with a pair of rat tooth forceps.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to february 1, 2023, based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2301 captures the reportable event of additional device required.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the push catheter was kinked at 30 cm from the proximal end.The guide catheter was not returned.A functional inspection was performed, and the handle was fully retracted and extended but the guide catheter did not come out from the push catheter, which is evidence of a guide catheter detachment.No other problems with the device were noted.According to the product analysis, the failure of the push catheter could have been caused by the technique used and the manipulation of the device during the procedure.The guide catheter not returned is restricting the possible reason of the device problem.The presence of this component is important to the investigation since the reported event was directly related to the guide catheter.Therefore, the most probable root cause is cause not established.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16491042
Report Number3005099803-2023-01072
Device Sequence Number6758588
Product Code FGE
UDI-Device Identifier08714729337898
UDI-Public08714729337898
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberM00545590
Device Catalogue Number4559
Device Lot Number0029557440
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown